Alert archive / Florida / Small Craft Advisories in 2013
Small Craft Advisory 5, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jan 22, 2013, 3:33 PM EST. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2013, 3:33 PM EST (20:33 UTC)
- Expired
- Jan 24, 2013, 5:00 AM EST
- In force
- 37 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
091 WHUS72 KKEY 222033 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 333 PM EST TUE JAN 22 2013 GMZ042>044-052>055-072>075-230400- /O.NEW.KKEY.SC.Y.0005.130122T2033Z-130123T0900Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 333 PM EST TUE JAN 22 2013 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OF THE ATLANTIC. * WINDS AND WAVES...SUSTAINED NORTH TO NORTHEAST SURFACE WINDS NEAR 15 KNOTS WILL INCREASE TO NEAR 20 KNOTS THIS EVENING. SEAS ON THE FLORIDA STRAITS WILL BUILD TO 4 TO 7 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BS
6 follow-up statements
061 WHUS72 KKEY 230331 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1031 PM EST TUE JAN 22 2013 GMZ042>044-052>055-072>075-230900- /O.CON.KKEY.SC.Y.0005.000000T0000Z-130123T0900Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1031 PM EST TUE JAN 22 2013 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL ATLANTIC WATERS ADJACENT AND OFFSHORE FROM THE FLORIDA KEYS. * WINDS AND WAVES...SUSTAINED NORTHEAST WINDS NEAR 20 KNOTS ARE EXPECTED OVERNIGHT...AND SEAS IN THE FLORIDA STRAITS WILL BE BETWEEN 4 TO 7 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
983 WHUS72 KKEY 230859 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 359 AM EST WED JAN 23 2013 GMZ042>044-052>055-072>075-231600- /O.EXT.KKEY.SC.Y.0005.000000T0000Z-130123T1600Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 359 AM EST WED JAN 23 2013 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL OF HAWK CHANNEL AS WELL AS THE ADJACENT AND OFFSHORE ATLANTIC WATERS SOUTH OF THE ISLAND CHAIN THIS MORNING. * WINDS AND WAVES...SUSTAINED NORTHEAST WINDS NEAR 20 KNOTS ARE EXPECTED OVERNIGHT...AND SEAS IN THE FLORIDA STRAITS WILL BE BETWEEN 4 TO 7 FEET FOR AT LEAST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APA
248 WHUS72 KKEY 231519 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1019 AM EST WED JAN 23 2013 GMZ042>044-231630- /O.CAN.KKEY.SC.Y.0005.000000T0000Z-130123T1600Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- 1019 AM EST WED JAN 23 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY...WHICH WAS IN EFFECT FOR THE COASTAL WATERS OF HAWK CHANNEL. BE THAT AS IT MAY...SMALL CRAFT ARE URGED TO EXERCISE CAUTION ON THE COASTAL WATERS OF HAWK CHANNEL THIS AFTERNOON DUE TO SUSTAINED NORTHEAST TO EAST SURFACE WINDS OF 15 TO 20 KNOTS...WITH GUSTS NEAR 25 KNOTS. $$ GMZ052>055-072>075-232200- /O.EXT.KKEY.SC.Y.0005.000000T0000Z-130123T2200Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1019 AM EST WED JAN 23 2013 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...SUSTAINED NORTHEAST TO EAST WINDS NEAR 20 KNOTS...WITH GUSTS NEAR 25 KNOTS WILL PREVAIL THIS AFTERNOON ON THE COASTAL WATERS OF THE FLORIDA STRAITS. SEAS AS HIGH AS 7 FEET ARE EXPECTED ON THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BS
416 WHUS72 KKEY 232018 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 318 PM EST WED JAN 23 2013 GMZ052>055-072>075-240400- /O.EXT.KKEY.SC.Y.0005.000000T0000Z-130124T1000Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 318 PM EST WED JAN 23 2013 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...SUSTAINED NORTHEAST TO EAST WINDS NEAR 20 KNOTS...WITH GUSTS NEAR 25 KNOTS WILL PREVAIL TONIGHT ON THE COASTAL WATERS OF THE FLORIDA STRAITS. SEAS AS HIGH AS 7 FEET ARE EXPECTED ON THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BS
159 WHUS72 KKEY 240319 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1019 PM EST WED JAN 23 2013 GMZ052>055-072>075-241000- /O.CON.KKEY.SC.Y.0005.000000T0000Z-130124T1000Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1019 PM EST WED JAN 23 2013 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...SUSTAINED NORTHEAST TO EAST WINDS NEAR 20 KNOTS...WITH GUSTS NEAR 25 KNOTS WILL PREVAIL TONIGHT ON THE COASTAL WATERS OF THE FLORIDA STRAITS. SEAS AS HIGH AS 7 FEET ARE EXPECTED ON THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
004 WHUS72 KKEY 240939 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 439 AM EST THU JAN 24 2013 GMZ052>055-072>075-241045- /O.EXP.KKEY.SC.Y.0005.000000T0000Z-130124T1000Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 439 AM EST THU JAN 24 2013 ...SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE... WINDS AND SEAS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY CRITERIA OVER THE FLORIDA STRAITS AND THE REMAINING COASTAL WATERS SURROUNDING THE FLORIDA KEYS. SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION OVER THE THESE WATERS DUE TO DECREASING WINDS AND RESIDUAL SEAS. $$ MSB
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 22, 2:35 PM EST, 58 minutes earlier.
Area forecast discussion, Jan 22, 2:35 PM EST, 58 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
235 PM EST TUE JAN 22 2013
.DISCUSSION...
.CURRENTLY...
KBYX DETECTS NO PRECIPITATION ECHOES IN THE FORECAST AREA. SKIES
OVER THE ISLAND CHAIN ARE PARTLY CLOUDY. WINDS OVER LAND ARE
NORTHWEST TO NORTH AT 10 TO 15 MPH. C-MAN WINDS...ON AVERAGE...ARE
NORTHWEST TO NORTH NEAR 15 KNOTS. TEMPERATURES ARE IN THE LOWER 70S.
.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
A NORTH TO NORTHEAST WIND SURGE WILL OVERSPREAD THE FLORIDA KEYS
THIS EVENING AS AN AREA OF HIGH PRESSURE BUILDS SOUTHEASTWARD ACROSS
THE FLORIDA PENINSULA. ANY SHOWERS ASSOCIATED WITH THIS WIND SURGE
MAY CLIP THE UPPER KEYS TONIGHT. THE NORTH TO NORTHEAST TRAJECTORY
OF THE WIND SURGE SHOULD KEEP ANY SHOWERS ASSOCIATED WITH IT SOUTH
OF THE LOWER AND MIDDLE KEYS TONIGHT. THE AFOREMENTIONED AREA OF
HIGH PRESSURE WILL SHIFT SOUTHWARD OVER THE NORTHEAST GULF OF MEXICO
WEDNESDAY THROUGH THURSDAY. THIS AREA OF HIGH PRESSURE WILL BE
REINFORCED FROM THE NORTH THURSDAY NIGHT. PRECIPITABLE WATER (PWAT)
VALUES WILL FALL BELOW ONE INCH WEDNESDAY. PWAT VALUES WILL REMAIN
BELOW ONE INCH WEDNESDAY NIGHT THROUGH AT LEAST THURSDAY NIGHT. THE
ANTICIPATED PRESENCE OF THIS DRY AIR MASS WILL BE RESPONSIBLE FOR
RAIN CHANCES OF LESS THAN 10 PERCENT FOR ALL OF THE FLORIDA KEYS
WEDNESDAY THROUGH THURSDAY NIGHT.
.LONG TERM (FRIDAY THROUGH TUESDAY)...
THE POTENTIAL COLD FRONTAL PASSAGE THIS WEEKEND IS LOOKING LESS
LIKELY AS THE MOST RELIABLE LONG TERM NUMERICAL MODEL GUIDANCE IS
NOW STALLING THE COLD FRONT NORTH OF THE FLORIDA KEYS. THE LONG TERM
PORTION OF THE FORECAST WILL FEATURE MINIMAL RAIN CHANCES...WITH
TEMPERATURES SLIGHTLY ABOVE NORMAL FOR THIS TIME OF YEAR.
&&
.MARINE...
A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE COASTAL WATERS OF
THE ATLANTIC TONIGHT DUE TO SUSTAINED NORTH TO NORTHEAST SURFACE
WINDS INCREASING TO NEAR 20 KNOTS. SMALL CRAFT ARE URGED TO EXERCISE
CAUTION ON THE COASTAL WATERS OF FLORIDA BAY AND THE GULF OF MEXICO
TONIGHT DUE TO SUSTAINED NORTH TO NORTHEAST SURFACE WINDS INCREASING
TO 15 TO 20 KNOTS. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE
COASTAL WATERS OF THE ATLANTIC WEDNESDAY AND WEDNESDAY NIGHT. SMALL
CRAFT ARE URGED TO EXERCISE CAUTION ON THE COASTAL WATERS OF FLORIDA
BAY AND THE GULF OF MEXICO WEDNESDAY DUE TO SUSTAINED NORTHEAST
SURFACE WINDS OF 15 TO 20 KNOTS. SMALL CRAFT ARE URGED TO EXERCISE
CAUTION ON THE COASTAL WATERS OF THE FLORIDA STRAITS THURSDAY
THROUGH FRIDAY NIGHT DUE TO SUSTAINED NORTHEAST TO EAST SURFACE
WINDS OF 15 TO 20 KNOTS. NO ADVISORIES OR CAUTIONARY HEADLINES
EXPECTED FRIDAY AFTERNOON THROUGH SATURDAY. SMALL CRAFT ARE URGED TO
EXERCISE CAUTION ON THE COASTAL WATERS OF THE ATLANTIC AND GULF OF
MEXICO SATURDAY NIGHT DUE TO SUSTAINED NORTHEAST SURFACE WINDS OF 15
TO 20 KNOTS. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL
WATERS OF THE FLORIDA STRAITS SUNDAY AND SUNDAY NIGHT. SMALL CRAFT
ARE URGED TO EXERCISE CAUTION ON THE COASTAL WATERS OF HAWK CHANNEL
AND THE GULF OF MEXICO SUNDAY AND SUNDAY NIGHT DUE TO SUSTAINED
NORTHEAST TO EAST SURFACE WINDS OF 15 TO 20 KNOTS.
&&
.AVIATION...
TODAY...NORTH WINDS AVERAGING 10 TO 12 KNOTS AND GUSTY WILL PERSIST
THROUGH SUNSET. ANOTHER WIND SURGE IS APPROACHING THE UPPER KEYS AND
SHOULD REACH THE MARATHON AND KEY WEST ISLAND TERMINALS BY 00Z.
AFTER 00Z...WINDS WILL BECOME NORTHEAST AND INCREASE TO BETWEEN 13
AND 15 KNOTS WITH GUSTS BETWEEN 15 AND 20 KNOTS. SOME SHORT LIVED
MVFR STRATOCUMULUS CIGS WITH BASES BETWEEN FL020-025 ARE POSSIBLE
OVERNIGHT.
&&
.CLIMATE...
ON THIS DATE IN KEYS WEATHER HISTORY...IN 1983...6.42 INCHES OF RAIN
FELL AT KEY WEST INTERNATIONAL AIRPORT. THIS SET THE DAILY RECORD
FOR MAXIMUM RAINFALL MEASURED IN KEY WEST ON JANUARY 22ND...A RECORD
WHICH STILL STANDS 30 YEARS LATER. THIS IS NOT ONLY THE WETTEST DAY
EVER RECORDED IN KEY WEST DURING THE MONTH OF JANUARY...BUT ALSO THE
WETTEST DAY EVER RECORDED IN KEY WEST BETWEEN THE DATES OF DECEMBER
9TH AND MAY 29TH. THE 12.11 INCHES OF RAIN MEASURED AT KEY WEST
INTERNATIONAL AIRPORT ON JANUARY 22ND AND JANUARY 23RD OF 1983 IS
MORE RAIN THAN FELL DURING THE SECOND WETTEST JANUARY EVER IN KEY
WEST (8.21 INCHES IN JANUARY OF 1970). RAINFALL RECORDS AT KEY WEST
DATE BACK TO 1871.
&&
.PRELIMINARY POINT TEMPS/POPS...
KEY WEST 67 74 64 74 / 05 05 05 05
MARATHON 67 75 65 75 / 05 05 05 05
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE COASTAL WATERS
OF THE ATLANTIC...GMZ042>044-052>055-072>075.
&&
PUBLIC/MARINE/FIRE/CLIMATE/DIGITAL...BS
AVIATION.............................FUTTERMAN
DATA ACQUISITION.....................VICKERY
VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWESTHazardous weather outlook, Jan 22, 6:00 AM EST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EST TUE JAN 22 2013 FLZ076>078-GMZ031>034-042>044-052>055-072>075-231100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 600 AM EST TUE JAN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ...A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR HAWK CHANNEL AND THE FLORIDA STRAITS TONIGHT... FOR TODAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. FOR TONIGHT...A FORMIDABLE NORTHEAST WIND SURGE MAY INCREASE WINDS TO NEAR 20 KNOTS ON PORTIONS OF OUR MARINE DISTRICT...ESPECIALLY ON HAWK CHANNEL AND THE FLORIDA STRAITS. SUBSEQUENTLY...A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THESE WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS ANTICIPATED ALONG THE ISLAND CHAIN...BUT A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR KEYS COASTAL WATERS SOUTH OF THE KEYS WEDNESDAY AND WEDNESDAY NIGHT...AND PERHAPS FOR A PORTION OF THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. APA
Nearby
Small Craft Advisories in Florida, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.